Ashrhill: If your Metformin isn't an extended release formula (usually has XR or ER after the trade name), the dosage could taper off part way into the day if it isn't taken twice a day. That could be why your doc wanted you to split them like that. You could ask your doctor about the extended release kind. I take that, 750mg ER once a day, in the morning with breakfast. For me, I have to take it right before I eat. If I take it right after, my stomach feels unsettled. I think that's just my body being extra weird though.
You could try taking one with a snack in the afternoon and the second with some other food later in the evening. If push comes to shove and the only way you'll be taking the full amount is to take two at dinner, I would try it out for a day or two. It's probably better to be getting most of the full amount that way than only half, or than having a horrible day of side effects. Make sure you always take it with food. Taking two at a time may give you just as many side effects though. I don't know, it's tough! I'm sorry you're having so much trouble with it. Good luck.
Yes, that's what happened for my initial periods after going on metformin. It may take a couple of periods for it to even out too, so I wouldn't be too concerned if it's not right back to normal next month either. Pretty much anytime the uterine walls haven't had the time or opportunity to fully shed the old lining, during the menses once they do shed it will be heavier, have more clots, take longer, and possibly have more cramps (they're usually caused by uterine contractions to loosen the material from the walls, so more material, more work = more cramps. Not for everyone though, or not painfully noticeable.)
Sorry I got all extra-explanatory. I'm from a family with lots of people in medical fields, and my SO is an ultrasound tech, which means lots of OB/Gyn type stuff too. I'm also nerdy and prone to researching my medical conditions, LOL. I'll cross my fingers for you ttc in March!!
Fitness Minutes: (498) Posts: 13 12/5/11 2:04 P
How does everyone take their metformin? I have 850mg twice a day but considering taking them both with dinner. Because with one during the day I can't stand the effects. And for clots my RE has me on baby asprin once a day.
Thanks so much for yoour responses ladies. I was hoping that it was my uterine lining, but I was saying to myself, "Nah that's too fast.." I'm in awe really, and I can't help feeling that twinge of excitement about my doctor saying that we can start trying for a baby again in March! Maybe this time we will be able to conceive... Feeling happy about the clots right about now...
Pounds lost: 0.0
Fitness Minutes: (61,313) Posts: 817 12/2/11 3:38 P
I didn't have a period for a few years and the first one I had after taking Metformin (and norethin ace) was exactly as you described. I think it makes sense, though, because that lining is building up and has no chance to expel if you're not having a period. It should get better!
"Pursue the things that make you feel alive." - SP
Pounds lost: 0.0
Fitness Minutes: (690) Posts: 14 12/2/11 3:26 P
I've been on 1000mg of Metformin for almost a month and when I got my period for the first time after I started taking the medicine it was the exact same way lots of clots and extremely heavy. It was so heavy I was a little scared but the nurse reassured me that it was normal and once my body became more regular it wouldn't be so bad. Hopefully she is right I haven't gotten my 2nd one since starting the medicine yet.
I just had my first period after 2 years without and I was like this for 10 days.I even wondered if I was having a miscarriage.My doctor said that the womb lining will have built up so much in this time that it was bound to come out "messy". Hopefully she's right. I'm sure yours is similar.
If you want be a butterfly then you you have to want to fly so badly that you are prepared to give up being a caterpillar.
Hello ladies! I have been on Metformin 500mg once a day since 11/24/11. So 9x days. Anyhow, yesterday I started my period. I have noted a large amount of clots being expelled. Like a really large amount. It's not so much as a heavy flow, it's just the clots. That has never happened to me before. I was wondering if anyone has ever experienced this before?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.